Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 28, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 3, 2015, 3:39 PM EDT. It took effect at Apr 4, 2015, 2:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 3:39 PM EDT (19:39 UTC)
- In effect from
- Apr 4, 2015, 2:00 AM EDT
- Expired
- Apr 5, 2015, 7:30 AM EDT
- In force
- 30 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS71 KBUF 031939 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EDT FRI APR 3 2015 LOZ042-040345- /O.NEW.KBUF.SC.Y.0028.150404T0600Z-150404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 339 PM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-040345- /O.NEW.KBUF.SC.Y.0028.150404T0600Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 339 PM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
6 follow-up statements
398 WHUS71 KBUF 040252 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1052 PM EDT FRI APR 3 2015 LOZ042-041100- /O.CON.KBUF.SC.Y.0028.150404T0600Z-150404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1052 PM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-041100- /O.CON.KBUF.SC.Y.0028.150404T0600Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1052 PM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
919 WHUS71 KBUF 040821 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 421 AM EDT SAT APR 4 2015 LOZ042-041630- /O.CON.KBUF.SC.Y.0028.000000T0000Z-150404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 421 AM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-041630- /O.CON.KBUF.SC.Y.0028.000000T0000Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 421 AM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
540 WHUS71 KBUF 041425 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT SAT APR 4 2015 LOZ042-042100- /O.CON.KBUF.SC.Y.0028.000000T0000Z-150404T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1025 AM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-042230- /O.CON.KBUF.SC.Y.0028.000000T0000Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1025 AM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
340 WHUS71 KBUF 041953 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT SAT APR 4 2015 LOZ042-050000- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 353 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-050400- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-150405T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 353 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
339 WHUS71 KBUF 042324 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 724 PM EDT SAT APR 4 2015 LOZ042-050030- /O.CAN.KBUF.SC.Y.0028.000000T0000Z-150405T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 724 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND THE MORE WESTERLY COMPONENT TO THE WIND WILL PUSH THE HIGHER WAVE ACTION EAST OF HAMLIN BEACH. $$ LOZ043-044-050730- /O.CON.KBUF.SC.Y.0028.000000T0000Z-150405T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 724 PM EDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
070 WHUS71 KBUF 051130 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 730 AM EDT SUN APR 5 2015 LOZ043-044-051230- /O.CAN.KBUF.SC.Y.0028.000000T0000Z-150405T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 730 AM EDT SUN APR 5 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:22 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 3, 3:22 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT FRI APR 3 2015
.SYNOPSIS...
A WAVE PUSHING NORTHEAST ALONG A STALLED FRONTAL BOUNDARY OVER THE
OHIO VALLEY WILL CONSOLIDATE INTO A COMPACT AREA OF LOW PRESSURE
OVER PENNSYLVANIA TONIGHT. THIS DEVELOPING SYSTEM WILL SPREAD FAIRLY
WIDESPREAD RAIN ACROSS OUR REGION FOR THE FIRST HALF OF TONIGHT
BEFORE COLDER AIR CHANGES THE RAIN OVER TO ACCUMULATING WET SNOW
OVERNIGHT AND EARLY SATURDAY MORNING. ANOTHER FRONTAL BOUNDARY WILL
LIKELY GENERATE ANOTHER ROUND OF MIXED PRECIPITATION FOR EASTER
SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
SOMEWHAT SLOPPY WEATHER CAN BE EXPECTED LATER TONIGHT INTO EARLY
SATURDAY...AS A WAVE OF LOW PRESSURE WILL RIDE NORTHEAST ALONG A
STALLED FRONTAL BOUNDARY OVER THE OHIO VALLEY. THIS WAVE WILL
CONSOLIDATE INTO A COMPACT STORM SYSTEM THAT WILL TRACK ACROSS
PENNSYLVANIA OVERNIGHT BEFORE REACHING THE NEW ENGLAND COAST
SATURDAY MORNING.
THERE WILL BE TWO AREAS OF PRECIPITATION TO WATCH THIS EVENING. THE
FIRST WILL BE ASSOCIATED WITH A SECONDARY COLD FRONT OVER SOUTHERN
ONTARIO. WIDESPREAD SHOWERS FROM THIS FEATURE WILL APPROACH THE
NIAGARA FRONTIER THIS EVENING...WHILE A STRENGTHENING BAROCLINIC
ZONE AHEAD OF THE AFOREMENTIONED SFC WAVE WILL PUSH A BLOSSOMING
AREA OF STEADY RAIN IN OUR DIRECTION FROM OHIO AND WESTERN
PENNSYLVANIA. THESE AREAS OF PRECIPITATION WILL BE ENHANCED BY THE
LIFT PROVIDED UNDER THE LEFT FRONT EXIT REGION OF A 150 H25 JET.
THE TWO DISTINCT AREAS OF RAIN WILL MERGE OVER OUR FORECAST AREA
DURING THE FIRST HALF OF TONIGHT AS THE SFC WAVE WILL BECOME
ORGANIZED INTO A SUB-1000 MB LOW OVER PENNSYLVANIA. THE BULK OF THE
PCPN ASSOCIATED FROM THIS WHOLE EVENT WILL COME DURING THIS SIX HOUR
TIME FRAME...WITH RAINFALL AMOUNTS OF A QUARTER TO A THIRD OF AN
INCH ANTICIPATED. THIS RAINFALL...COUPLED WITH RUNOFF FROM SNOWMELT
FROM THE PAST 24 HOURS...WILL CERTAINLY LEAD TO RENEWED RISES ON
AREA TRIBUTARIES...PARTICULARLY FOR THE MORE SENSITIVE BUFFALO AREA
CREEKS. WHILE THE RISK FOR FLOODING WILL BE MINIMAL...IT WOULD NOT
TAKE MUCH MORE RAIN THAN IS FORECAST TO CREATE SOME ISSUES. WILL
LEAVE THE FLOOD WATCH IN EFFECT FOR THE FAR WESTERN COUNTIES AS A
RESULT.
THE RAIN WILL THEN CHANGE OVER TO ACCUMULATING WET SNOW. WHILE THE
STRONGEST FRONTOGENETIC AND JET INDUCED LIFT WILL PUSH OFF TO OUR
EAST AFTER MIDNIGHT...A WEAKENING DEFORMATION ZONE WITHIN A
NORTHERLY UPSLOPE FLOW WILL COMBINE WITH COLD ADVECTION ON THE
BACKSIDE OF THE DEEPENING SFC LOW TO PRODUCE SEVERAL HOURS OF WET
SNOW DURING THE WEE HOURS OF THE MORNING. PENDING ON THE EXACT
TIMING OF THE CHANGE OVER...SNOWFALL AMOUNTS IN GRASSY AREAS ARE
EXPECTED TO AVERAGE AN INCH OR TWO...WITH HIGHER AMOUNTS POSSIBLE
ACROSS THE ELEVATED TERRAIN. TEMPERATURES BY DAYBREAK WILL BE IN THE
UPPER 20S TO LOWER 30S.
ON SATURDAY...THE PROBLEMATIC SFC LOW WILL TRACK NORTHEAST ALONG
THE NEW ENGLAND COAST WHILE EXPANSIVE HIGH PRESSURE WILL DRIFT EAST
ACROSS THE OHIO VALLEY. THIS FAIR WEATHER FEATURE WILL NOSE NORTH
ACROSS OUR REGION DURING THE MIDDAY AND AFTERNOON. THIS WILL HELP TO
GRADUALLY CLEAR OUR SKIES...BUT NOT BEFORE MOST AREAS PICK UP A
LITTLE MORE ACCUMULATION EARLY IN THE MORNING. THIS WILL ESPECIALLY
BE THE CASE EAST OF LK ONTARIO WHERE AN ADDITIONAL INCH OR TWO WILL
BE POSSIBLE. NOT THE BEST WEATHER FOR THOSE MORNING PRE-EASTER EGG
HUNTS. TEMPERATURES SATURDAY AFTERNOON WILL AVERAGE 10 TO 15 DEG
BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID TO UPPER 30S. A
GUSTY NORTHWEST WIND TO 30 MPH WILL EXACERBATE THIS CHILL.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A TRICKY FORECAST IS IN PLAY FOR THE SHORT TERM PERIOD. A FRONTAL
BOUNDARY IS FORECAST TO SETTLE ACROSS WESTERN AND CENTRAL NEW YORK
WITH THE FRONT BECOMING THE FOCUS FOR RAIN AND SNOW EARLY SUNDAY
INTO MONDAY. THIS FRONT WILL BE THE DIVIDING LINE BETWEEN COOL
TEMPERATURES WITH SNOW TO THE NORTH AND WARMER AIR AND RAIN TO THE
SOUTH WITH A DAMP AND DREARY MIX OF RAIN AND WET SNOW ALONG THE
BOUNDARY.
SATURDAY NIGHT SURFACE RIDGING WILL QUICKLY SHIFT EAST OFF THE NEW
ENGLAND COAST WITH A WEAK SURFACE LOW SHIFTING EAST ACROSS SOUTHERN
QUEBEC. A COLD FRONT TRAILING THIS LOW WILL SETTLE SOUTH ACROSS
WESTERN NEW YORK TOWARD THE CATSKILL REGION LATER SATURDAY NIGHT. DEEP
SOUTHERLY FLOW FROM THE GULF OF MEXICO WILL BE ADVECTED NORTH ACROSS
THE FRONT WHILE COOL NORTHERLY FLOW WILL BE CIRCULATED SOUTH OUT OF
CANADA HOLDING THE FRONTAL ZONE IN PLACE. THERE STILL REMAINS SOME
UNCERTAINTY IN WIDTH OF THE FRONTAL ZONE AND PRECIPITATION SHIELD
BUT DECENT AGREEMENT IN THE MAJORITY OF FORECAST GUIDANCE LEADS TO
THE BROAD PLACEMENT OF THE BOUNDARY. THIS KEEPS LOWER CHANCES FOR
PRECIPITATION FOR THE NORTH COUNTRY AND ALONG THE NY/PA BORDER.
ADDITIONAL FORCING WILL BE PROVIDED BY AN ELONGATED 850MB LOW LEVEL
JET FORECAST TO SHIFT EAST ALONG THE FRONTAL ZONE.
SURFACE TEMPERATURES SATURDAY NIGHT LOOK TO SETTLE DOWN TO THE
U20S/L30S AS THE FRONT MOVES IN. CHANCES OF SNOW SHOWERS WILL
INCREASE EARLY SUNDAY MORNING AS GULF MOISTURE INTERACTS WITH THE
LOW LEVEL JET ALONG THE FRONT WITH SURFACE TEMPS BELOW FREEZING.
INITIALLY FORCING WILL BE WEAK SO ANY SNOW WOULD ONLY AMOUNT AN AN
INCH OR LESS. DURING THE DAY SUNDAY...MOISTURE AND FORCING WILL
INCREASE ALONG THE FRONT AS THE LOW LEVEL JET INCREASES. TEMPERATURES
SOUTH OF THE FRONT WILL WARM INTO THE M/U40S WHILE HOLDING IN THE
L/M30S ACROSS THE NORTH COUNTRY. TEMPERATURE ALONG THE BOUNDARY WILL
RUN IN THE M30S. POPS ARE INCREASED TO LIKELY ALONG THE FRONT FOR
SUNDAY WITH P-TYPE BEING SURFACE TEMPERATURE DEPENDENT. RAIN ACROSS
THE SOUTHERN TIER WITH RAIN AND WET SNOW MIX ALONG THE BOUNDARY AND
SNOW TO THE NORTH. SNOW SHOULD STRUGGLE TO ACCUMULATE DURING THE
DAY SUNDAY WITH ONLY AN INCH OR LESS POSSIBLE AND MAYBE TWO INCHES ACROSS
THE TUG HILL. LIQUID QPF ON SUNDAY COULD TOP A QUARTER INCH ALONG
THE SOUTHERN EDGE OF THE BOUNDARY WHICH MAY BRING RISES TO AREA
CREEKS.
THE FRONTAL BOUNDARY THEN LOOKS TO EDGE NORTH SUNDAY NIGHT AS A WEAK
SURFACE WAVE WORKS EASTWARD. THIS WOULD FOCUS THE BOUNDARY MORE
ACROSS LAKE ONTARIO AND TOWARD THE NORTH COUNTRY. HAVE SHIFTED
HIGHEST POPS ALONG THIS POSITION ALTHOUGH LEAVING LOW CHANCES FROM
THE NY/PA BORDER NORTH TO THE THRUWAY IN CASE THE FRONT DOESN'T
ACTUALLY LIFT NORTH. P-TYPE WILL CONTINUE TO BE SURFACE TEMPERATURE
DEPENDENT AS VERTICAL TEMPERATURES PROFILES DO NOT SHOW A WARM NOSE
DEVELOPING ALOFT. THIS WOULD BRING CHANCES OF A RAIN/SNOW MIX ALONG
THE SOUTHERN EDGE OF THE BOUNDARY SUNDAY NIGHT WITH PLAIN SNOW
ACROSS AND EAST OF LAKE ONTARIO. COBB SNOW RATIOS AVERAGING ABOUT
12:1 WOULD BRING 2-3 INCHES OF SNOW TO THE NORTH COUNTRY WHILE THE
RAIN/SNOW MIX TO THE SOUTH SHOULD NOT ACCUMULATE.
THE WEAK SURFACE WAVE LOOKS TO SHIFT EAST TO SOUTHERN NEW ENGLAND
MONDAY AND MONDAY NIGHT. STRENGTHENING NORTHERLY FLOW BEHIND THIS SURFACE
WAVE WOULD PUSH THE BOUNDARY BACK SOUTH THEN POSSIBLY INTO PA. WITH
LOWER CONFIDENCE OF THIS SCENARIO HAVE TAPERED POPS BACK TO CHANCE
RANGE AREAWIDE BY MONDAY NIGHT. WITH THE FURTHER NORTH PLACEMENT OF
THE FRONT ON MONDAY...WARMER SURFACE TEMPS RISING INTO THE M/U40S
WOULD SPREAD NORTH ACROSS WESTERN NEW YORK LEAVING THE EASTERN LAKE
ONTARIO REGION WITH THE COOLER 30S TO MAYBE 40. P-TYPE WOULD THEN
BECOME PLAIN RAIN ACROSS THE MAJORITY OF THE FORECAST AREA MONDAY.
AS TEMPERATURES COOL MONDAY NIGHT P-TYPE WOULD TURN BACK TO
RAIN/SNOW ALONG AND SOUTH OF THE BOUNDARY EXCEPT PLAIN SNOW POSSIBLE
IN THE COLDER AIR OF THE NORTH COUNTRY. MOISTURE AND LIFT SHOULD BE
THINNING AT THIS POINT THOUGH LIMITING ANY SNOW ACCUMULATIONS ACROSS
THE NORTH.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE STALLED FRONTAL BOUNDARY THAT IS EXPECTED TO BRING RAIN AND SNOW
TO START THE WEEK WILL CONTINUE TO BE THE FOCUS GOING INTO THE
MIDDLE OF NEXT WEEK. LOCATION AND MOVEMENT OF THIS BOUNDARY ALONG
WITH MOISTURE INTERACTION AND ANY EMBEDDED WAVES WILL BE KEY IN THE
TEMPERATURE AND PRECIPITATION FORECAST. THE OVERALL CONSENSUS IN THE
MODELS APPEARS TO SHOW THE FRONT SAGGING SOUTH EITHER ALONG THE
NY/PA BORDER OR SOUTH INTO PA ON TUESDAY AS HIGH PRESSURE SHIFTS
JUST NORTH OF THE GREAT LAKES. THIS WOULD BRING WELL BELOW NORMAL
TEMPERATURES FOR TUESDAY ONLY PEAKING AROUND 40 DEGREES WITH
CHANCES FOR RAIN AND SNOW ALONG THE BOUNDARY.
WEDNESDAY/THURSDAY/FRIDAY SEEMS TO SHOW A MODEL TREND OF LIFTING THE
BOUNDARY BACK NORTH INTO NEW YORK AS A WARM FRONT. THIS WOULD BE IN
RESPONSE TO A WEST COAST 500MB LOW CROSSING THE ROCKIES RAISING
HEIGHTS ACROSS THE EASTERN US. ASSOCIATED RETURN FLOW FROM THE GULF
WOULD EDGE THE FRONT NORTHWARD AS LOW PRESSURE DEVELOPS OVER THE
SOUTHERN PLAINS. THIS SOLUTION WOULD BRING DAILY WARMING OF HIGH
TEMPERATURES ACROSS THE FORECAST AREA FROM THE 40S TO THE 50S BY
WEEKS END WITH OVERNIGHT TEMPS WARMING FROM THE 20S/30S TO THE
30S/40S. HAVE CONTINUED CHANCE POPS EACH DAY DUE TO THE UNCERTAINTY
IN PLACEMENT OF THE FRONT AND TRACKING OF THE SURFACE LOW WITH
ASSOCIATED MOISTURE INTERACTION EACH DAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS FOUND ACROSS THE MAJORITY OF THE REGION THIS
AFTERNOON WILL DETERIORATE TO MVFR THIS EVENING AS RAIN WILL
GRADUALLY SPREAD IN FROM THE WEST. AS THE RAIN BECOMES STEADIER AND
MORE WIDESPREAD AFTER 02Z...CONDITIONS WILL FURTHER DETERIORATE TO
IFR. THIS WILL ESPECIALLY BE THE CASE AFTER 05Z AS THE RAIN TURNS TO
WET SNOW. IFR CONDITIONS WILL BE LIKELY ACROSS THE SOUTHERN TIER AND
FINGER LAKES REGIONS.
ON SATURDAY...AN EXITING STORM SYSTEM ALONG THE NEW ENGLAND COAST
WILL TAKE THE WIDESPREAD SNOW AND IFR CONDITIONS WITH IT AS THE
MORNING PROGRESSES. VFR WEATHER SHOULD BE IN PLACE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK BY MIDDAY.
OUTLOOK...
SATURDAY NIGHT...VFR TO MVFR WITH A CHANCE OF LIGHT SNOW.
SUNDAY...MVFR IN MIXED RAIN AND SNOW.
MONDAY THROUGH WEDNESDAY...VFR TO MVFR WITH A CHANCE OF MIXED RAIN
AND WET SNOW SHOWERS.
&&
.MARINE...
RELATIVELY LIGHT WINDS ACROSS THE LOWER GREAT LAKES EARLY TONIGHT
WILL FRESHEN OVERNIGHT AND SATURDAY IN THE WAKE OF A DEEPENING STORM
SYSTEM THAT WILL PASS ACROSS PENNSYLVANIA TO THE NEW ENGLAND COAST.
HAVE THUS ISSUED A SMALL CRAFT ADVISORY FOR THE ICE FREE NEW YORK
NEARSHORE WATERS OF LAKE ONTARIO.
WINDS WILL SUBSIDE SOMEWHAT SATURDAY NIGHT AS THE NEXT FRONTAL
SYSTEM PUSHES SOUTH ACROSS LAKE ONTARIO...THEN WITH A WEAK SFC
PRESSURE GRADIENT OVER THE LOWER LAKES ON SUNDAY...WINDS WILL BE
RELATIVELY LIGHT. NEGLIGIBLE WINDS ARE THEN EXPECTED TO PERSIST
SUNDAY NIGHT THROUGH MONDAY.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR WESTERN NEW YORK THROUGH
SATURDAY AFTERNOON. RAIN SHOWERS DURING THE PAST 12 HOURS HAVE
ONLY BROUGHT ABOUT A QUARTER INCH OR SO TO WESTERN NEW YORK.
HOWEVER...THE COMBINATION OF THIS RAINFALL AND MELTING OF
REMAINING SNOW HAS LEAD TO RISES ACROSS AREA CREEKS WITH
CAZENOVIA...CAYUGA AND CATTARAUGUS CREEKS ABOVE ACTION STAGE.
THE SREF MMEFS ENSEMBLES SUGGEST THERE IS A CHANCE FOR FLOODING
ON SOME OF THE BUFFALO CREEK FORECAST POINTS...THE ALLEGHENY
RIVER...AND UPPER PORTIONS OF THE GENESEE RIVER ABOVE MOUNT MORRIS
DAM. CURRENTLY CAZENOVIA CREEK (EBENEZER) AND CAYUGA CREEK
(LANCASTER) HAVE THE BEST CHANCE TO APPROACH FLOOD STAGE. THE
NAEFS/GEFS ENSEMBLES AND THE RFC FORECAST SUGGEST PEAK STAGES WILL
LIKELY REMAIN IN ACTION STAGE AND REMAIN JUST BELOW FLOOD.
PEAK CRESTS MAY OCCUR AS EARLY AS THIS MORNING OR ON SATURDAY
FOLLOWING THE SECOND ROUND OF PRECIPITATION WHICH MOVES IN
TONIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ010>013-019>021-
085.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT SATURDAY FOR LOZ043-
044.
SMALL CRAFT ADVISORY FROM 2 AM TO 5 PM EDT SATURDAY FOR
LOZ042.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSH
HYDROLOGY...TMA/RSHHazardous weather outlook, Apr 3, 1:57 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 157 PM EDT FRI APR 3 2015 NYZ001>008-014-041800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- ONTARIO- 157 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW PRESSURE WILL PASS BY TO THE SOUTH OF NEW YORK TONIGHT. THIS SYSTEM WILL PRODUCE FAIRLY WIDESPREAD RAIN DURING THE FIRST HALF OF TONIGHT...WITH SOME ACCUMULATING WET SNOW EXPECTED AFTER MIDNIGHT INTO EARLY SATURDAY. SNOW ACCUMULATIONS ARE EXPECTED TO AVERAGE AN INCH OR TWO...WITH HIGHER AMOUNTS POSSIBLE OVER ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-041800- NORTHERN ERIE-GENESEE- 157 PM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW PRESSURE WILL PASS BY TO THE SOUTH OF NEW YORK TONIGHT. THIS SYSTEM WILL PRODUCE FAIRLY WIDESPREAD RAIN DURING THE FIRST HALF OF TONIGHT...WITH SOME ACCUMULATING WET SNOW EXPECTED AFTER MIDNIGHT INTO EARLY SATURDAY. SNOW ACCUMULATIONS ARE ONLY EXPECTED TO AVERAGE AN INCH OR SO...ALTHOUGH HIGHER AMOUNTS WILL BE POSSIBLE OVER ELEVATED TERRAIN SOUTH OF BUFFALO AND BATAVIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-013-019>021-085-041800- WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 157 PM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW PRESSURE WILL PASS BY TO THE SOUTH OF NEW YORK TONIGHT. THIS SYSTEM WILL PRODUCE FAIRLY WIDESPREAD RAIN DURING THE FIRST HALF OF TONIGHT...WITH ACCUMULATING WET SNOW EXPECTED AFTER MIDNIGHT INTO EARLY SATURDAY. SNOW ACCUMULATIONS ARE EXPECTED TO AVERAGE AN INCH OR TWO...WITH HIGHER AMOUNTS POSSIBLE OVER ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 157 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:09 AM EDT | Dense Fog Advisory | BUF | Erie, Jefferson, Niagara | 5 hr |
| Apr 3, 9:35 AM EDT | Dense Fog Advisory | BUF | Erie | 3 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.